Constant mean curvature surfaces in sub-riemannian geometry

Robert K. Hladky Scott D. Pauls

Differential Geometry mathscidoc:1609.10065

Journal of Differential Geometry, 79, (1), 111-139, 2008
We investigate the minimal and isoperimetric surface problems in a large class of sub-Riemannian manifolds, the so-called Vertically Rigid spaces. We construct an adapted connection for such spaces and, using the variational tools of Bryant, Griffiths and Grossman, derive succinct forms of the Euler-Lagrange equations for critical points for the associated variational problems. Using the Euler-Lagrange equations, we show that minimal and isoperimetric surfaces satisfy a constant horizontal mean curvature conditions away from characteristic points. Moreover, we use the formalism to construct a horizontal second fundamental form, II0, for vertically rigid spaces and, as a first application, use II0 to show that minimal surfaces cannot have points of horizontal positive curvature and that minimal surfaces in Carnot groups cannot be locally strictly horizontally geometrically convex. We note that the convexity condition is distinct from others currently in the literature.
No keywords uploaded!
[ Download ] [ 2016-09-09 11:06:37 uploaded by admin ] [ 685 downloads ] [ 0 comments ] [ Cited by 39 ]
@inproceedings{robert2008constant,
  title={CONSTANT MEAN CURVATURE SURFACES IN SUB-RIEMANNIAN GEOMETRY},
  author={Robert K. Hladky, and Scott D. Pauls},
  url={http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20160909110637071089722},
  booktitle={Journal of Differential Geometry},
  volume={79},
  number={1},
  pages={111-139},
  year={2008},
}
Robert K. Hladky, and Scott D. Pauls. CONSTANT MEAN CURVATURE SURFACES IN SUB-RIEMANNIAN GEOMETRY. 2008. Vol. 79. In Journal of Differential Geometry. pp.111-139. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20160909110637071089722.
Please log in for comment!
 
 
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved